Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 44, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Mar 29, 2007, 10:15 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2007, 10:15 PM CDT (03:15 UTC)
- Expired
- Mar 30, 2007, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 60 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 300317
FFWEAX
KSC091-103-209-300930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT THU MAR 29 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL KANSAS
LEAVENWORTH COUNTY IN NORTHEAST KANSAS
WESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
* UNTIL 430 AM CDT FRIDAY
* AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAINFALL ACROSS THE
WARNED AREA. RAIN GAUGE REPORTS AND DOPPLER RADAR ESTIMATES
SUGGEST THAT ONE AND A HALF TO TWO INCHES OF RAIN HAS FALLEN IN
JUST AN HOURS TIME...INCLUDING 2.2 INCHES OF RAIN AT KANSAS
HIGHWAY 7 AND 75TH STREET.
* TRAINING THUNDERSTORMS WILL PRODUCE AN ADDITIONAL ONE TO TWO
INCHES OF RAINFALL THROUGH MIDNIGHT. RUNOFF FROM THIS EXCESSIVE
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT
WILL EXPERIENCE FLOODING INCLUDE...BASEHOR...BONNER SPRINGS...
DE SOTO...EDGERTON...EDWARDSVILLE... GARDNER...LAKE
QUIVIRA...LANSING...LEAVENWORTH...LENEXA...OLATHE...
TONGANOXIE...EASTON AND LINWOOD.
PERSONS TRAVELLING ALONG INTERSTATES 70 AND 35 SHOULD USE EXTREME
CAUTION.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3941 9495 3874 9461 3874 9503 3896 9504
3899 9516 3941 9517
$$
BOOKBINDER3 follow-up statements
000
WGUS73 KEAX 300411
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1111 PM CDT THU MAR 29 2007
KSC091-103-209-300930-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
1111 PM CDT THU MAR 29 2007
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND WESTERN WYANDOTTE AND LEAVENWORTH COUNTIES IN
NORTHEAST KANSAS UNTIL 430 AM CDT...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST RAINFALL HAD SHIFTED NORTH AND EAST OF THE AREA.
RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH 1 AM WITH AN
ADDITIONAL QUARTER INCH OF RAIN POSSIBLE. HOWEVER...RUNOFF FROM THE
EARLIER RAINFALL WILL LIKELY CONTINUE FOR SEVEREAL HOURS...LEADING
TO LOCALIZED FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BASEHOR...
BONNER SPRINGS...DE SOTO...EDGERTON...EDWARDSVILLE...GARDNER...
LAKE QUIVIRA...LANSING...LEAVENWORTH...LENEXA...OLATHE...
TONGANOXIE...EASTON AND LINWOOD.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3941 9495 3874 9461 3874 9503 3896 9504
3899 9516 3941 9517
$$
BOOKBINDER000
WGUS73 KEAX 300706
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 AM CDT FRI MAR 30 2007
KSC091-103-209-300930-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
201 AM CDT FRI MAR 30 2007
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON...LEAVENWORTH
AND WESTERN WYANDOTTE COUNTIES UNTIL 430 AM CDT...
AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AS
MUCH AS TWO TO TWO AND A HALF INCHES OF RAIN FELL ACROSS THE WARNED
AREA SINCE 8 PM LAST EVENING. THIS HEAVY RAIN HAS PRODUCED RUNOFF
THAT MAY RESULT IN LOCALIZED FLOODING. LIGHT TO MODERATE RAIN WILL
CONTINUE THROUGH 4 AM...HOWEVER ADDITIONAL HEAVY RAIN IS NOT
EXPECTED THIS MORNING.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BASEHOR...
BONNER SPRINGS...DE SOTO...EDGERTON...EDWARDSVILLE...GARDNER...LAKE
QUIVIRA...LANSING...LEAVENWORTH...LENEXA...OLATHE...TONGANOXIE...
EASTON AND LINWOOD.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3941 9495 3874 9461 3874 9503 3896 9504
3899 9516 3941 9517
$$
STOFLET000
WGUS73 KEAX 300929
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 AM CDT FRI MAR 30 2007
KSC091-103-209-300939-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
429 AM CDT FRI MAR 30 2007
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JOHNSON...
LEAVENWORTH AND WESTERN WYANDOTTE COUNTIES WILL BE ALLOWED TO EXPIRE
AT 430 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3941 9495 3874 9461 3874 9503 3896 9504
3899 9516 3941 9517
$$
STOFLETWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 6:55 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 29, 6:55 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 655 PM CDT THU MAR 29 2007 ...UPDATED FOR AVIATION... .DISCUSSION... /ISSUED 400 PM CDT THU MAR 29 2007/ UPPER LOW CONTINUES TO SPIN OVER THE FOUR CORNERS REGION WITH ONLY SLIGHT EWD PROGRESSION OVER THE LAST 24 HOURS. IMPRESSIVELY LARGE MCS WHICH EXTENDED FROM TEXAS TO THE CANADIAN BORDER HAS LARGELY DISSIPATED WITH THE EXCEPTION OF AREAS ACROSS OKLA/TEXAS WHERE UNMODIFIED HIGHER THETA-E CONTINUES TO ADVECT NWD WITH DEEP MERIDIONAL FLOW. INTO MISSOURI...SHOWERS AND THUNDERSTORMS... ORIGINALLY SOMEWHAT ELEVATED IN NATURE ALTHOUGH BECOMING MORE ROUTED IN THE BOUNDARY LAYER...HAVE QUICKLY DEVELOPED ALONG AND NORTH OF TIGHTENING WARM FRONTAL BOUNDARY AS EVIDENCED IN VAD/WPN DATA. BOUNDARY APPEARS TO BE MAKING GOOD HEADWAY NORTHWARD...AND SHOULD CLEAR ALL BUT THE EASTERN PORTIONS OF THE CWA BY THIS EVENING. THIS WILL PUT THE LOWER MISSOURI RIVER VALLEY INTO AN AREA OF WEAK SUBSIDENCE BETWEEN CONVECTIVE SYSTEMS UNTIL AFTER DARK. HAVE DOUBTS THAT ANY MODEL IS ACCURATELY DEPICTING THE CONVECTIVE EVOLUTION THROUGH THE OVERNIGHT HOURS...HOWEVER GFS SEEMS TO HAVE THE BEST HANDLE ON THE SITUATION UP TO THIS POINT. CONVECTIVE SYSTEM LOCATED OVER OKLAHOMA SHOULD CONTINUE TO MATURE THIS EVENING AS LLJ INTENSIFIES DURING THE EVENING. GIVEN THE HIGHLY MERIDIONAL FLOW COMPONENT THROUGH A LARGE DEPTH OF THE ATMOSPHERE...ANY EWD TRANSLATION TO THIS CONVECTIVE SYSTEM WILL BE HIGHLY DEPENDANT ON MESOSCALE PROCESSES. SEVERE POTENTIAL LOOKS QUITE REMOTE AS AFTERNOON MUCAPES ONLY PEAKING NEAR 1000 J/KG...AND 0-6 BULK SHEAR BARELY REACHING 30KT. SOME HAIL REMAINS POSSIBLE WITH THE STRONGEST CELLS...HOWEVER WOULD LIKELY REMAIN BELOW SEVERE LIMITS. AGAIN...PREFER THE GFS FORECAST BRINGING THE BULK OF THE MCS THROUGH ERN KANSAS TONIGHT ...WITH DECAYING CONVECTIVE RESPONSE TOWARDS CNTRL MISSOURI CLOSER TO THE RIDGE AXIS AND REMOVED FROM MAIN UPPER LEVEL SUPPORT. EARLY MORNING CONVECTION MAY ONCE AGAIN CONTAMINATE THE ATMOSPHERE FRIDAY LIMITING SFC HEATING AND ADVERSELY AFFECTING LOW LEVEL WIND FLOW. LIKE A CARBON COPY OF TODAY...NOT OVERLY IMPRESSED WITH SEVERE POTENTIAL AS SFC BASED INSTABILITY MOST LIKELY VERY LIMITED AND DEEP LAYER SHEAR ONLY MARGINALLY SUPPORTIVE. COULD SEE A FEW HAILERS...BUT MOST LIKELY WOULD BE VERY LOCALIZED. BULK OF THE UPPER LEVEL SYSTEM BEGINS TO EJECT INTO THE CNTRL PLAINS FRIDAY NIGHT WITH STRENGTHENING WIND FIELDS...DYNAMICAL LIFT...AND HIGHEST PWS. NOT ONLY WILL THIS LEAD TO A BETTER POTENTIAL FOR SEVERE CONVECTION...BUT ALSO TO BETTER CHANCES FOR HEAVY RAINFALL. DUE TO UNCERTAINTIES REGARDING QPF UP TO THAT POINT AND FORWARD SPEED OF FORCING MECHANISMS FRIDAY NIGHT...WILL ONLY HIGHLIGHT POSSIBILITY OF HEAVY RAIN IN ZONE PACKAGE AND HAZARDOUS WEATHER OUTLOOK. FUTURE SHIFTS WILL NEED TO CLOSELY MONITOR THIS HEAVY RAIN SITUATION. OPERATIONAL NAM-WRF BECOMES QUITE AN OUTLIER BY SAT MORNING WINDING THE UPPER SYSTEM SLOWER AND FURTHER WEST. THIS SOLUTION HAS NO SUPPORT FROM ANY OTHER MODEL SUITE...AND HAVE DECIDED TO WEIGH HEAVILY ON GFS FORECAST LIFTING THE UPPER LOW FURTHER NORTH OF THE AREA...THUS ADVECTING A MUCH DRIER LOW LEVEL AIRMASS INTO THE WRN PARTS OF THE CWA BY THE LATE MORNING HOURS. GIVEN THE DYNAMICALLY CHARGED WIND FIELDS ALOFT SAT AFTERNOON...MUST CONSIDER SEVERE POTENTIAL ACROSS CNTRL MISSOURI...HOWEVER NOCTURNAL EVOLUTION OF CONVECTION WILL ONCE AGAIN PLAY A CRUCIAL ROLE IN THE SEVERE POTENTIAL. 21 OVERALL MODEL CONSENSUS SHOWING STUBBORN EARLY WEEKEND UPPER SYSTEM FINALLY LIFTING INTO THE GREAT LAKES AND OHIO VALLEY BY SUNDAY. HOWEVER...A LACK OF SIGNIFICANT SFC RIDGING BEHIND THE DEPARTING SYSTEM WILL PRECLUDE MUCH TEMPERATURE DEVIATION BY EARLY WEEK. SFC FLOW GENERALLY REMAINS WESTERLY SUNDAY NIGHT BEFORE BECOMING SOUTHERLY AGAIN AS NEXT UPPER WAVE IN THE PROGRESSIVE PATTERN EMERGES ACROSS THE ROCKIES. HEIGHT FALLS ASSOCIATED WITH THE APPROACHING WAVE WILL LIKELY INDUCE LEE SIDE TROUGH AND EVENTUAL SFC LOW DEVELOPMENT ACROSS THE WESTERN HIGH PLAINS. AS MENTIONED...RESULTANT SOUTHERLY FLOW WILL KEEP MONDAY TEMPS CLOSE TO...IF NOT A FEW DEGREES WARMER THAN SUNDAY. AGAIN WITH THE LACK OF A SIGNIFICANT SOUTHWARD SURGE FROM THIS WEEKENDS SYSTEM...THE GULF SHOULD REMAIN OPEN AS EARLY WEEK SYSTEM DEVELOPS. THEREFORE...SUFFICIENT MOISTURE SHOULD BE IN PLACE TO ALLOW PRECIP DEVELOPMENT ACROSS THE CENTRAL PLAINS BY MONDAY AFTERNOON. GFS/ECMWF AGREE ON BRINING A SFC FRONT THROUGH THE AREA LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON...AND HAVE TAILORED POPS ACCORDINGLY BASED ON THIS SCENARIO. A BIT FAR OUT TO PINPOINT EXACT TIMING AND WILL HAVE TO FINE TUNE AS THE TIME FRAME APPROACHES. GFS ENSEMBLE MEMBERS GENERALLY AGREE ON EAST COAST TROUGH DEVELOPMENT BY THE LATER HALF OF THE WEEK WITH AN AMPLIFICATION OF THE PATTERN AND SUBSEQUENT WEST COAST RIDGING. THIS WOULD PLACE NORTHERN MISSOURI AND EASTERN KANSAS IN A NORTHWEST FLOW PATTERN RESULTING IN TEMPERATURES CLOSER TO NORMAL. KEPT THE FORECAST DRY ATTM BEYOND TUESDAY WITH LITTLE EVIDENCE SHOWING DECENT MOISTURE RETURN THROUGH THIS TIME FRAME. DEROCHE && .AVIATION... LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUES TO PUSH NORTHEAST ACROSS KANSAS EARLY THIS EVENING. AHEAD OF THIS AREA OF CONVECTION...VFR CONDITIONS AND LIGHT SOUTHEAST WINDS WILL PREVAIL THROUGH MID EVENING WITH HIGH CLOUDS CONTINUING TO INCREASE. HAVE TIMED PRECIPITATION INTO KANSAS CITY BETWEEN 10 AND 11 THIS EVENING...WITH A FEW EMBEDDED THUNDERSTORMS MAINLY AFTER MIDNIGHT. REDUCED CEILINGS AND VISIBILITIES DO NOT APPEAR TO BE A MAJOR CONCERN GIVEN THE ELEVATED NATURE OF THIS ACTIVITY...ALTHOUGH CERTAINLY BRIEF/LOCALIZED REDUCTIONS ARE POSSIBLE IN HEAVIER RAINFALL. RAIN AND ANY LINGERING THUNDER SHOULD EXIT NORTH AND EAST OF THE REGION EARLY TOMORROW MORNING...LEAVING FAIR SKIES AND LIGHT/VARIABLE WINDS FOR MOST OF THE LATE MORNING AND AFTERNOON. COULD CONCEIVABLY SEE SOME REDEVELOPMENT LATE TOMORROW DEPENDING ON QUANTITY OF SUNSHINE AND LINGERING BOUNDARIES...BUT GREATEST FOCUS WILL BE WELL TO OUR SOUTH AND BEYOND THE CURRENT TAF CYCLE. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Mar 29, 1:06 PM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 PM CDT THU MAR 29 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 106 PM CDT THU MAR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS THE LOWER MISSOURI RIVER VALLEY DUE TO THE COMBINATION OF A WARM FRONTAL BOUNDARY AND ENERGY RELATED TO OVERNIGHT STORMS WHICH PROGRESSED THROUGH KANSAS. EXTENSIVE CLOUD COVER THIS MORNING AND EARLY AFTERNOON HAS SIGNIFICANTLY LIMITED THE AMOUNT OF DESTABILIZATION...THUS LIMITING THE SEVERE POTENTIAL. IN ADDITION...THE STRONGEST VERTICAL WIND SHEAR REMAINS WEST OF THE AREA...MEANING STORMS THAT DO DEVELOP TODAY WILL HAVE DIFFICULTY MAINTAINING CHARACTERISTICS SUPPORTIVE FOR SEVERE WEATHER. SMALL HAIL IS POSSIBLE WITH SOME OF THESE STORMS...AND ALTHOUGH A FEW LARGER HAIL STONES CANNOT BE RULED OUT...IT IS NOT EXPECTED. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE WEST OF THE AREA THIS EVENING...PROGRESSING INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA TONIGHT. MARGINAL ELEVATED INSTABILITY WILL BE PRESENT ACROSS THE AREA...HOWEVER WIND PROFILES SUPPORTIVE FOR ORGANIZED SEVERE WEATHER LOOK TO REMAIN WEST OF THE AREA. AGAIN...SOME HAIL IS POSSIBLE WITH THESE STORMS...ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL BOUNDARY IS EXPECTED TO STALL NEAR THE KANSAS MISSOURI BORDER ON FRIDAY...AND PROVIDE THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. EARLY MORNING THUNDERSTORMS MAY ONCE AGAIN DISRUPT THE AMOUNT OF ATMOSPHERIC DESTABILIZATION FOR THE AFTERNOON. IN ADDITION...LOW LEVEL WIND FIELDS ARE FORECAST TO BE VERY WEAK...WHICH WOULD LIMIT THE ORGANIZATION OF DEVELOPING THUNDERSTORM UPDRAFTS. HOWEVER...STEEP LAPSE RATES ARE FORECAST TO MOVE OVER THE REGION...AND STORMS THAT CAN DEVELOP COULD PRODUCE MARGINALLY SEVERE HAIL AND DAMAGING WINDS. VERY LARGE UNCERTAINTY EXISTS REGARDING SEVERE POTENTIAL ON SATURDAY. THE MOST LIKELY SCENARIO PORTRAYS DRIER LOW LEVEL AIR MOVING INTO THE REGION...EFFECTIVELY PRECLUDING FURTHER THUNDERSTORM DEVELOPMENT. HOWEVER...IF THE BOUNDARY IS SLIGHTLY SLOWER THAN CURRENTLY FORECAST...MOISTURE AND INSTABILITY WOULD REMAIN ACROSS THE AREA...LEADING TO AN INCREASED SEVERE POTENTIAL. WITH THE EXPECTED REPEATED ROUNDS AND SHOWERS AND THUNDERSTORMS...EXCESSIVE RAINFALL LEADING TO LOCALIZED FLOODING WILL BECOME A THREAT BY FRIDAY NIGHT INTO SATURDAY MORNING. RAINFALL AMOUNTS MAY EXCEED ONE INCH...ESPECIALLY IN AREAS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. THIS EXCESSIVE RAINFALL MAY LEAD TO LOCALIZED FLOODING OF SMALLER CREEKS AND RIVERS...AS WELL AS FLOODING OF STREETS AND LOW LYING AREAS. EMERGENCY MANAGERS AND OTHER PERSONS PLANNING ON TRAVEL OR OUTDOOR ACTIVITIES FOR THE REMAINDER OF THE WEEK SHOULD CLOSELY MONITOR WEATHER CONDITIONS AND NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS FOR QUICKLY CHANGING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON THROUGH SATURDAY. 21
In the hours before
Special weather statement, Mar 29, 5:08 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 508 PM CDT THU MAR 29 2007 MOZ031-292300- CARROLL- 508 PM CDT THU MAR 29 2007 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL CARROLL COUNTY UNTIL 600 PM CDT... AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARROLLTON...MOVING NORTH AT 15 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH BRIEF DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE IN CARROLL COUNTY...INCLUDING THE CITIES OF CARROLLTON AND BOSWORTH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:11 AM CDT | Flash Flood Watch | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 25 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.